Georgia, 2015Damaging Winds in Georgia, April 19, 2015
April 19, 2015 · NWS CHS · 13 events in 7 counties and zones
Moderate instability and favorable shear profiles supported widespread wind damage as an upper level disturbance and associated severe QLCS moved across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate instability and favorable shear profiles supported widespread wind damage as an upper level disturbance and associated severe QLCS moved across southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 19, 12:47 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 19, 12:47 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN APR 19 2015
.SYNOPSIS...
A WARM FRONT WILL LIFT INTO THE AREA TODAY...ACCOMPANIED BY AN UPPER
LEVEL DISTURBANCE. A COLD FRONT WILL APPROACH THE AREA MONDAY...
MOVING OFFSHORE MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN TUESDAY
THROUGH THURSDAY. A WEAK COLD FRONT WILL DROP THROUGH THE AREA
THURSDAY NIGHT...THEN A STORM SYSTEM WILL AFFECT THE REGION NEXT
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...QUICK UPDATE TO INCLUDE TORNADO WATCH 79
WHICH IS IN EFFECT THROUGH 8 PM. NO CHANGE TO PREVIOUS FORECAST
THINKING AND PREVIOUS DISCUSSION FOLLOWS BELOW.
LATE THIS MORNING...THE WARM FRONT PRECIPITATION THAT HAD
BLOSSOMED EARLIER THIS MORNING ACROSS SOUTHEAST GEORGIA HAS
DISSIPATED PRETTY RAPIDLY AS IT LIFTS TO THE NORTHEAST. AS
SUCH...THE REST OF THE MORNING WILL BE RELATIVELY QUIET AHEAD OF
THE MAIN FORECAST PROBLEM WHICH IS THE LARGE AREA OF CONVECTION
CURRENTLY IMPACTING MUCH OF ALABAMA/GEORGIA/FLORIDA.
OVERALL...THERE WILL BE LIMITED PRECIPITATION COVERAGE OUT AHEAD
OF THE APPROACHING LINE OTHER THAN SCATTERED DISCRETE
SHOWERS/THUNDERSTORMS THAT SHOULD DEVELOP RIGHT AS THE LINE PUSHES
INTO THE WESTERN ZONES. CURRENTLY...THE RECENT RUNS OF THE HRRR
SEEMS TO HAVE AN EXCELLENT HANDLE ON THE POSITION OF THE
CONVECTION AND ITS AFTERNOON PROGRESSION SEEMS QUITE REASONABLE.
REGARDING TIMING...THE HRRR IS RUNNING ABOUT AN HOUR OR TWO ON
THE SLOW SIDE SO WE THINK THE LINE OF STORMS WILL BEGIN IMPACTING
THE WESTERN ZONES IN THE 1-2PM WINDOW. THIS WOULD PUT THE LINE
INTO THE SAVANNAH METRO AREA 3-5PM AND THEN THE CHARLESTON REGION
BETWEEN 6-8PM. THE POTENTIAL FOR SEVERE WEATHER APPEARS TO BE
INCREASING. UPSTREAM OFFICES HAVE BEEN ISSUING A MIXTURE OF
SEVERE/TORNADO WARNINGS THIS MORNING WITH A NUMBER OF WIND DAMAGE
REPORTS. BASED ON ITS LOCATION RELATIVE TO THE LINE AT 12Z...THE
TAE MORNING SOUNDING IS LIKELY THE BEST SAMPLING OF THE
APPROACHING NEAR STORM ENVIRONMENT. AS SUCH...WE EXPECT A STRONGLY
SHEARED ENVIRONMENT WITH A NICE VEERING OF THE LOW LEVEL PROFILE
AND CAPE VALUES INCREASING INTO THE 1500-2000 J/KG RANGE. IN
FACT...THE TAE SOUNDING HAS A DISTINCT ELEVATED MIXED LAYER THAT
ACTUALLY SHOWS UP WELL WHEN LOOKING AT HRRR SOUNDINGS LATER THIS
AFTERNOON. ONE OF THE MORE TROUBLING ASPECTS IS THE POTENTIAL FOR
A WINDOW OF CLEARING NOTED ON VISIBLE SATELLITE IMAGERY. AS THIS
CLEARING HAS MOVED ACROSS SOUTH GEORGIA TEMPERATURES HAVE RISEN
INTO THE UPPER 70S AND EVEN TO 80 WITHIN JUST AN HOUR. GIVEN LOW
LEVEL THICKNESS VALUES AS THEY ARE...EVEN A BRIEF PERIOD OF SUN
WILL LEAD TO A RAPID WARM UP AND INCREASE THE SURFACE
DESTABILIZATION POTENTIAL.
SO USING THE HRRR AND ITS SOUNDINGS AS THE BEST REPRESENTATION OF
THE AFTERNOON NEAR STORM ENVIRONMENT...IT APPEARS WE ARE LOOKING
AT CAPE VALUES AS HIGH AS 2500 J/KG...0-3 KM SHEAR OF 30-35
KT...AND SRH VALUES BETWEEN 150-250 THANKS TO THE SOUTHEAST
BACKED LOW LEVEL FLOW. SUCH AN ENVIRONMENT WILL LIKELY FAVOR A
CONVECTIVE MODE OF LINEAR SEGMENTS WITH EMBEDDED SUPERCELL
ELEMENTS AND EVEN THE POTENTIAL FOR A DISCRETE SUPERCELL OR TWO.
DAMAGING WIND GUSTS CONTINUES TO BE THE PRIMARY SEVERE WEATHER
THREAT...BUT THE SHEAR AND LOW LEVEL VEERING WILL ALSO PROVIDE A
TORNADO THREAT AS WELL. MUCH WILL BE DETERMINED BY HOW MUCH SUN
CAN BREAK THROUGH AND TEMPERATURES WARM. ONE OTHER POTENTIAL THING
TO WATCH IS THAT THE CURRENT SOUTHEAST WINDS COULD ADVECT IN A
SLIGHTLY MORE STABLE MARINE ENVIRONMENT. HOWEVER...GIVEN THAT WE
ARE OUT OF THE COOLEST SHELF WATER SEASON THIS IMPACT IS EXPECTED
TO BE LIMITED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
TONIGHT...THE SHORTWAVE WILL PUSH OFF THE COAST AND ELEVATED POPS
DURING THE EVENING HOURS SHOULD DECREASE BELOW 15 PERCENT AS
SOMEWHAT DRIER AIR AND TEMPORARY SUBSIDENCE DEVELOP OVERNIGHT INTO
EARLY MONDAY. ANOTHER IN A SERIES OF VERY MILD OVERNIGHTS WITH
TEMPS ONLY FALLING TO THE MID 60S ONCE AGAIN.
THE LONGWAVE TROUGH WILL PERSIST TO OUR WEST ON MONDAY WHILE A
SERIES OF POTENT SHORTWAVES LIFT NORTHEAST THROUGH THE LOCAL
FORECAST AREA. A 145 KT SOUTHERN STREAM JET STREAK IS PROGGED TO
SLIDE ALONG THE CENTRAL GULF COAST REGION DURING THE DAY...SPREADING
A REGION OF ENHANCED UPPER LEVEL DIVERGENCE INTO SC/GA IN THE AFTERNOON.
MODEL TIME SECTIONS SHOW CONSIDERABLE DRYING ABOVE 850 MB EARLY IN
THE PERIOD...WITH PWATS DROPPING BELOW 1.25" BY MONDAY AFTERNOON.
THE MAIN COLD FRONT WILL SLOWLY MOVE EAST DURING THE DAY...CROSSING
THE REGION AT SOME POINT MONDAY EVENING. GIVEN THE DRY AIR ALOFT...
CONSIDERABLE BREAKS IN THE CLOUDS AND COMPRESSIONAL HEATING AHEAD
OF THE FRONT SHOULD HELP PUSH TEMPS INTO THE MID/UPPER 80S.
THE BIG QUESTION ON MONDAY IS HOW MUCH CONVECTIVE COVERAGE DEVELOPS.
THE DEEP DRY LAYER ABOVE THE SURFACE MAY LIMIT THE INITIAL
CONVECTIVE DEVELOPMENT. HOWEVER...MODELS ARE HINTING AT AN UPSTREAM
CONVECTIVE CLUSTER MOVING INTO WESTERN AREAS LATER IN THE AFTERNOON.
THERMODYNAMICS AND KINEMATICS ARE QUITE IMPRESSIVE ON MONDAY. 40-50
KT OF 0-6 KM BULK SHEAR...CAPES OF 1500-2000 J/KG AND DOWNDRAFT
CAPES 1000 TO 1500 J/KG. A FAIRLY ROBUST SEA BREEZE IS EXPECTED TO
DEVELOP IN THE AFTERNOON GIVEN SUCH WARM TEMPS INLAND AND PREVAILING
SOUTHERLY FLOW. THIS MAY COME INTO PLAY LATE IN THE DAY IF UPSTREAM
CONVECTION MOVES IN FROM THE WEST.
GIVEN THE SOMEWHAT DRIER TREND IN THE LATEST MODELS...WE MINIMIZED
POPS MONDAY MORNING WITH VALUES INCREASING TO 30-40% IN THE
AFTERNOON...ESPECIALLY ACROSS INTERIOR SC/GA. AS THE ACTIVITY AHEAD
OF THE FRONT MOVES THROUGH OUR AREA IT SHOULD BE GRADUALLY
WEAKENING. THEN SOME ADDITIONAL ACTIVITY...LIKELY WEAKER...COULD
ACCOMPANY THE ACTUAL FRONT LATER IN THE EVENING OR OVERNIGHT. WE
PLAN TO MAINTAIN SEVERE WEATHER POTENTIAL IN THE HAZARDOUS WEATHER
OUTLOOK.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH DRY WEATHER AND
SEASONABLE TEMPERATURES TUESDAY AND WEDNESDAY. HIGHS WILL CLIMB TO
NEAR 80 BOTH DAYS WITH OVERNIGHT LOWS IN THE MID 50S.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
A ZONAL PATTERN WILL EXIST MUCH OF THE PERIOD. A WEAK BACK DOOR COLD
FRONT DROPS THROUGH THE AREA THURSDAY NIGHT. THE FRONT WILL STALL TO
THE SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND
SATURDAY. A PRONOUNCED SHORTWAVE EMBEDDED IN THE QUASI-ZONAL FLOW
WILL MOVE THROUGH SATURDAY NIGHT ACCOMPANIED BY A COLD FRONT.
PRECIPITATION POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING INTO
SATURDAY NIGHT. TEMPS WILL BE MODERATED BY INCREASING CLOUD COVER
AND WEAK COLD ADVECTION.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MVFR CEILINGS HAVE RETURNED TO BOTH TERMINALS EARLY THIS AFTERNOON
AND THE MAIN FORECAST ISSUE THROUGH THE EVENING WILL BE TIMING
THUNDERSTORMS INTO THE FORECAST. BASED ON CURRENT RADAR TRENDS AND
HI-RES MODEL GUIDANCE...IT LOOKS LIKE THUNDER WILL REACH KSAV AND
IMPACT THE TERMINAL BETWEEN 20Z-22Z. HAVE GONE WITH IFR CONDITIONS
IN THUNDER WITH GUSTY WINDS TO ALMOST 40 KT BASED ON SOME UPSTREAM
OBSERVATIONS. AT KCHS...THUNDER WILL ARRIVE LATER AND IT IS
UNCLEAR IF IT WILL BE AS STRONG AS IT IS EXPECTED AT KSAV. HAVE
GONE WITH 22Z-00Z AT KCHS WITH IFR CONDITIONS AND SLIGHTLY LESSER
WIND GUSTS. ONCE THE CONVECTION MOVE EAST OF THE TERMINALS THERE
WILL BE A BIT OF A LULL UNTIL IFR CEILINGS ARE PROGGED TO RETURN
AFTER MIDNIGHT. BOTH SITES GET PREVAILING IFR CEILINGS THROUGH THE
LATE NIGHT...SCATTERING OUT MONDAY MORNING.
EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED AT BOTH
TERMINALS MONDAY AFTERNOON AND EVENING WITH BRIEF MVFR CEILING/VSBY
RESTRICTIONS POSSIBLE. OTHERWISE VFR CONDITIONS EXPECTED.
&&
.MARINE...
A WARM FRONT WILL LIFT THROUGH THE WATERS TODAY...FOLLOWED BY
INTENSIFYING SOUTH/SOUTHWEST FLOW. LIGHT AND VARIABLE WINDS EARLY
THIS MORNING WILL BECOME SE PRIOR TO THE WARM FRONT WHICH WILL
SHIFT FLOW SW TO S TONIGHT. WHILE SPEEDS INCREASE TONIGHT AND SEAS
SLOWLY BUILD...THE AVERAGE SPEED COULD REACH ONLY 15 KT BY
DAYBREAK OVER NEAR SHORE WATERS WITH SEAS 3 TO 4 FT.
THE POTENTIAL EXISTS FOR THUNDERSTORMS WITH STRONG WINDS OVER THE
WATERS THIS AFTERNOON EVENING. VERY HEAVY DOWNPOURS REDUCING
LOCAL VSBYS BELOW 1 NM ARE ALSO POSSIBLE WITH THE STRONGEST
STORMS MOVING OFFSHORE LATE IN THE DAY AND EARLY THIS EVENING.
A PREVAILING SSW FLOW WILL EXIST MONDAY MORNING AS A COLD FRONT
APPROACHES FROM THE WEST. THE GRADIENT WILL STRENGTHEN DURING THE
AFTERNOON...ESPECIALLY ALONG THE COAST WHERE A STRONG SEA BREEZE
DEVELOPS DUE TO MID/UPPER 80S TEMPS OVER LAND. THE LATEST GFS AND
NAM MOS AT FOLLY BEACH SC SHOW SFC WINDS EXCEEDING 20 KT LATE MONDAY
AFTERNOON WHEN THE SEA BREEZE IS STRONGEST. THIS SEEMS FAIRLY
REASONABLE GIVEN THE PATTERN AND THE WARMER INLAND TEMPS EXPECTED. A
SMALL CRAFT ADVISORY MAY EVENTUALLY BE REQUIRED FOR CHARLESTON
HARBOR MONDAY AFTERNOON FOR WINDS/GUSTS IN THE 20-30 KT RANGE.
A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER
OFFSHORE WATERS MONDAY NIGHT AS THE COLD FRONT MOVES THROUGH AND
WINDS GUST TO 25 KT WITH SOME 6 FT SEAS ALSO POSSIBLE.
TUESDAY THROUGH FRIDAY LOOK FAIRLY QUIET OVER THE WATERS AS HIGH
PRESSURE PREVAILS.
&&
.TIDES/COASTAL FLOODING...
THERE IS A CHANCE THAT THE HIGH TIDE COULD REACH OR SLIGHTLY
EXCEED 7.0 FT MLLW ON CHARLESTON HARBOR THIS EVENING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH
MARINE...JRL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 12:17 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EDT SUN APR 19 2015
AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>049-
051-201730-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
117 PM EDT SUN APR 19 2015
...TORNADO WATCH 79 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-374-SCZ045-050-052-201730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
117 PM EDT SUN APR 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...A BAND OF THUNDERSTORMS WILL AFFECT
SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EVENING. CONDITIONS
ARE FAVORABLE FOR SOME STORMS TO BECOME SEVERE...WITH DAMAGING
WINDS AND PERHAPS AN ISOLATED TORNADO. THE RISK FOR SEVERE WEATHER
WILL BE GREATEST BETWEEN 5 PM AND 8 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Apr 19, 1:41 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT SUN APR 19 2015
GAZ137-191930-
LONG GA-
241 PM EDT SUN APR 19 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY UNTIL 330
PM EDT...
AT 240 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCREVEN...OR NEAR JESUP...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUDOWICI AND DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3186 8191 3169 8162 3159 8171 3161 8174
3160 8174 3161 8175 3161 8177 3162 8177
3163 8179 3166 8180 3165 8182 3167 8185
3171 8188 3173 8191 3175 8191 3176 8195
TIME...MOT...LOC 1840Z 202DEG 27KT 3151 8193Special weather statement, Apr 19, 1:53 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SUN APR 19 2015
GAZ099-114-137-191930-
CANDLER GA-TATTNALL GA-LONG GA-
253 PM EDT SUN APR 19 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...CANDLER AND
TATTNALL COUNTIES UNTIL 330 PM EDT...
AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NUNEZ TO GRAHAM TO
NEAR GARDI...AND MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS
OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...METTER...LUDOWICI...TIBET...GLENNVILLE...COLLINS...
COBBTOWN AND DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3245 8218 3247 8203 3206 8205 3169 8154
3154 8166 3166 8180 3167 8185 3179 8195
3179 8199 3182 8202 3186 8210 3190 8211
3189 8213 3191 8213 3192 8222 3218 8218
3235 8225
TIME...MOT...LOC 1852Z 242DEG 48KT 3249 8242 3187 8244 3154 8184Thunderstorm Wind, Tattnall
- When
- April 19, 2:18 PM EST to 2:19 PM EST
- Where
- Tattnall County, 1.75 mi E of Collins
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.180, -82.090
The Tattnall County Warning Point reported power lines down near Highway 292 and Old Collins Manassas Road.
Thunderstorm Wind, Tattnall
- When
- April 19, 2:18 PM EST to 2:19 PM EST
- Where
- Tattnall County, 1.17 mi E of Collins
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.180, -82.100
The Tattnall County 911 Call Center reported power lines down on Highway 292.
Thunderstorm Wind, Long
- When
- April 19, 2:23 PM EST to 2:24 PM EST
- Where
- Long County, 4.76 mi SSE of Donald
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.760, -81.810
The Long County 911 Call Center reported a tree down near the intersection of US 301 and Jones Creek Loop.
Thunderstorm Wind, Liberty
- When
- April 19, 2:33 PM EST to 2:34 PM EST
- Where
- Liberty County, Walthourville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.770, -81.630
The public reported several trees down across Route 84.
Thunderstorm Wind, Liberty
- When
- April 19, 2:37 PM EST to 2:38 PM EST
- Where
- Liberty County, Hinesville Lib Co Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.780, -81.630
An emergency manager reported a tree down on a vehicle at the 50 block of Sagittarius Lane.
Thunderstorm Wind, Screven
- When
- April 19, 2:49 PM EST to 2:50 PM EST
- Where
- Screven County, 1.16 mi E of Millhaven Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.930, -81.650
The Screven County Warning Point reported 3 trees down in the northern portions of the county.
Thunderstorm Wind, Bulloch
- When
- April 19, 2:50 PM EST to 2:51 PM EST
- Where
- Bulloch County, Statesboro
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.450, -81.780
The Bulloch County 911 Call Center reported several trees and large limbs down in near the city of Statesboro.
Thunderstorm Wind, Chatham
- When
- April 19, 3:09 PM EST to 3:10 PM EST
- Where
- Chatham County, 0.91 mi SE of Burroughs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.970, -81.240
An emergency manager reported power lines down at the intersection of Chevis Road and Wild Heron Road.
Thunderstorm Wind, Chatham
- When
- April 19, 3:11 PM EST to 3:12 PM EST
- Where
- Chatham County, 1.17 mi E of Burroughs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.980, -81.230
The media reported a tree down on King George Boulevard in Georgetown.
Thunderstorm Wind, Chatham
- When
- April 19, 3:11 PM EST to 3:12 PM EST
- Where
- Chatham County, 0.91 mi NE of Burroughs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.990, -81.240
An emergency manager reported a tree down at the 1500 block of Grove Point Road.
Thunderstorm Wind, Chatham
- When
- April 19, 3:21 PM EST to 3:22 PM EST
- Where
- Chatham County, 0.91 mi SE of Burnside
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.940, -81.110
An emergency manager reported power lines down at the 400 Block of Beaulieu Avenue.
Thunderstorm Wind, Chatham
- When
- April 19, 3:22 PM EST to 3:23 PM EST
- Where
- Chatham County, 1.36 mi WNW of Sandfly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.990, -81.090
An emergency manager reported power lines down and on fire at the 8500 block of Kent Drive.
Thunderstorm Wind, Effingham
- When
- April 19, 3:30 PM EST to 3:31 PM EST
- Where
- Effingham County, 0.58 mi W of Rincon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.300, -81.240
The public reported a large tree split in two due to strong winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornadoes and Damaging Winds in Georgia, April 19 to 20, 20152 injured · $170,000 · EF1 · 23 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado in Georgia, April 19, 2015EF2 · 1 event
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Tornado and Hail in Louisiana, April 19 to 21, 2015$80,000 · EF1 · 8 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 2015$74,000 · 65 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574114, 574117, 574123, 574127, 574129, 574131, 574136, 574158, 574159, 574161, 574162, 574164, 574166.